Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 64, NWS St. Louis, MO

September 2, 2016Pike County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this river flood warning at Sep 2, 2016, 12:46 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at Sep 2, 2016, 1:00 PM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2016, 12:46 PM CDT (17:46 UTC)
In effect from
Sep 2, 2016, 1:00 PM CDT
Expired
Sep 4, 2016, 1:00 PM CDT
In force
48 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

604 
WGUS43 KLSX 021746
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT FRI SEP 2 2016

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri and Illinois... 


  Mississippi River at 
  
      Clarksville Lock and Dam 24


.This Flood Warning is a result of heavy rainfall across upstream
portions of the basin over the past week to ten days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC163-031746-
/O.NEW.KLSX.FL.W.0064.160902T1800Z-160904T1800Z/
/CLKM7.1.ER.160902T1800Z.160902T1800Z.160903T1800Z.NO/
1246 PM CDT FRI SEP 2 2016

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Mississippi River at Clarksville Lock and Dam 24.
* Until Saturday afternoon.
* At 12:30 PM Friday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is expected to crest just above flood stage tonight into
  early on Saturday.
* Impact:  At 25.3 feet...The road to Port Marmac, about 15 homes just
  south of Clarksville, begins flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/03  09/04  09/05  09/06  09/07

Mississippi River 
 Clarksville LD24 25.0   24.98      25.0   24.7   24.0   23.2   22.5


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$
4 follow-up statements
518 
WGUS83 KLSX 030211
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT FRI SEP 2 2016

...The flood warning continues for the following river in 
Missouri and Illinois...
 
  Mississippi River at Clarksville Lock and Dam 24

.This Flood Warning is a result of heavy rainfall across upstream 
portions of the basin over the past week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC163-040210-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-160905T0000Z/
/CLKM7.1.ER.160902T1930Z.160903T0600Z.160904T0000Z.NO/
910 PM CDT FRI SEP 2 2016

The Flood Warning continues for
  the Mississippi River at Clarksville LD24
* until Sunday evening.
* At  9:00 PM Friday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is cresting now near 25.1 feet, and is forecast to fall below 
  flood stage tomorrow evening.
* Impact:  At 25.3 feet...The road to Port Marmac, about 15 homes just
  south of Clarksville, begins flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/03  09/04  09/05  09/06  09/07

Mississippi River 
  Clarksville LD  25.0   25.07      25.1   24.8   24.0   23.1   22.4


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$
726 
WGUS83 KLSX 031525
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT SAT SEP 3 2016

...The flood warning continues for the following river in 
Missouri and Illinois...
 
 
  Mississippi River at 
  
      Clarksville Lock and Dam 24
  

.This Flood Warning is a result of heavy rainfall across upstream
portions of the basin over the past two weeks...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC163-041525-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-160904T1800Z/
/CLKM7.1.ER.160902T1930Z.160903T0730Z.160903T1800Z.NO/
1025 AM CDT SAT SEP 3 2016

The Flood Warning continues for
  The Mississippi River at Clarksville Lock and Dam 24
* Until this afternoon.
* At 10:00 AM Saturday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* The river is currently cresting near 25.1 feet and is expected to
  fall back below flood stage this afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/04  09/05  09/06  09/07  09/08

Mississippi River 
 Clarksville LD24 25.0   25.08      24.5   24.0   23.1   22.2   21.6


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$
564 
WGUS83 KLSX 040148
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT SAT SEP 3 2016

...The flood warning continues for the following river in 
Missouri and Illinois...
 
 
  Mississippi River at 
  
      Clarksville Lock and Dam 24

.This Flood Warning is a result of heavy rainfall across upstream
portions of the basin over the past two weeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC163-050148-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-160905T0600Z/
/CLKM7.1.ER.160902T1930Z.160903T0730Z.160904T0600Z.NO/
848 PM CDT SAT SEP 3 2016

The Flood Warning continues for
  the Mississippi River at Clarksville Lock and Dam 24
* until Sunday night.
* At 8:30 PM Saturday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* The river is forecast to continue falling and is expected to fall below flood stage  
  after midnight tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/04  09/05  09/06  09/07  09/08

Mississippi River 
  Clarksville LD  25.0   25.01      24.9   24.3   23.0   22.3   21.7


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$
698 
WGUS83 KLSX 041143
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
643 AM CDT SUN SEP 4 2016

...The flood warning is cancelled for the following river in 
Missouri and Illinois...

 
  Mississippi River at 
  
      Clarksville Lock and Dam 24
  

.This will be the final statement for this flooding event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC163-041213-
/O.CAN.KLSX.FL.W.0064.000000T0000Z-160905T0600Z/
/CLKM7.1.ER.160902T1930Z.160903T0730Z.160904T0230Z.NO/
643 AM CDT SUN SEP 4 2016

The Flood Warning is cancelled for
  The Mississippi River at Clarksville Lock and Dam 24.
* At 6:30 AM Sunday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* The river fell below flood stage at 9:30 PM Saturday.
* The river is forecast to continue to fall to near 22.3 feet Tuesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/05  09/06  09/07  09/08  09/09

Mississippi River 
 Clarksville LD24 25.0   24.87      23.0   22.3   21.7   21.0   20.3


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:05 AM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Sep 2, 6:05 AM CDT, 6 hours 41 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
605 AM CDT FRI SEP 2 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 232 AM CDT Fri Sep 2 2016

Strong and large surface ridge extends from WI and MI southwest
into northern MO. Relatively cool conditions will continue with
lower humdities. There may be some steam fog early this morning in
river valleys due to the cool air over warm river water. There
will be few to scattered diurnal cumulus clouds late this morning
and afternoon. High temperatures today will be a couple of degrees
cooler than the previous day and about 5 to 7 degrees below
normal for early September.

GKS

.LONG TERM...  (Tonight through Thursday)
Issued at 232 AM CDT Fri Sep 2 2016

Clear and cool conditions can be expected again tonight with lows
around 5 to 7 degrees below normal. A gradual warming trend will
begin Saturday afternoon with humidities also beginning to slowly
increase. Noticeably warmer conditions can be expected on Sunday
as the suface/850 mb ridge shifts east of the area with
surface/low level winds becoming southerly. Will also see a little
more cloud cover with at least weak low-mid level warm air
advection ahead of weak shortwaves moving through the area. Above
normal temperatures can be expected by Labor Day with an upper
level ridge building into the region. The chance of at least
afternoon/evening showers/storms will return to parts of the area
by Tuesday afternoon as low level moisture and instability
increases over the region with continued low level south-
southwesterly flow. The best chance of convection will occur over
northeast MO and west central IL Tuesday night through Wednesday
night as the upper level ridge slowly shifts southeast of our
area with southwest flow shortwaves moving through the Plains and
Great Lakes region. As an upper level trough moves eastward
through the northern Plains and Great Lakes region it sends a cold
front southeastward through our forecast area Thursday and
Thursday night per the ECMWF model solution. The GFS model has a
weaker solution and does not bring the front southward into our
forecast area, although it still generates some QPF over the
region.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 603 AM CDT Fri Sep 2 2016

A large high pressure area over the Great Lakes region will
control the weather through the weekend. Dry conditions with a
light northeast wind. Scattered areas of fog mainly in and near
river valleys.

SPECIFICS FOR KSTL: VFR conditions with a light northeast wind.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 2, 4:15 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
415 AM CDT FRI SEP 2 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 AM CDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

Nearby

River Flood Warnings in Missouri, 2016River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.